MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CONV SHIM SZ7 20MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE CONV SHIM SZ7 20MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500945
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Shims have cracked around the metal insert area.This case has been reported by the loan kit technician during loan kit inspection.It has been forwarded to depuy engineering for assessment.No further information can be obtained as the case was not reported by the customer.
 
Additional Manufacturer Narrative
This product was reported in error.No patient death, serious injury or evidence of reportable product malfunction occurred.Depuy considers the investigation closed at this time.Should any additional information be received to change the outcome of the performed investigation, the complaint will be re-opened.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: examination of the returned device confirms the reported event of trial damage.The observed cracking is initiating around the metal insert of the trial.A pra 103121982 (preliminary risk assessment) meeting was held to discuss a product escalation out of australia concerning the attune shims.The team has determined that there is no additional patient risk associated with this issue.Although cracks are occurring, this failure mode does not lead to a patient harm of infection.The rate of infection for attune is within the state rate in the risk management report and is statistically similar to the rate of infection for the total knee class.Although a definitive root cause is not known, a combination user technique, improper technique or misuse, and the use of contraindicated chemicals (non-compliant to cleaning guidelines), may lead to weakening of the material, as seen in the returned device.Based on the performed investigation and pra 103121982 determination of no additional patient risk, corrective action is not indicated.Continue to monitor via sep-419.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate. .

Brand Name
ATTUNE CONV SHIM SZ7 20MM
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork, munster
EI 
MDR Report Key7266259
Report Number1818910-2018-53322
Device Sequence Number11196751
Product Code HWT
UDI-Device Identifier10603295135227
UDI-Public10603295135227
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500945
Device Lot NumberBFA0RML
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2018
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer02/21/2018
03/15/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date02/21/2018
03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1